Heart Disease Expert Forum
Dizziness/Blood pressure
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Dizziness/Blood pressure

I am currently taking 50mg of Atenonol for PVC's and Tachyccardia
and have been for the past year. This tends to slow down my heart rate to the 43-48 range, but my blood pressure averages around 132/80. My first question is how much does Atenolol reduce blood pressure? Would I have High Blood Pressure if I reduced or elliminated the Atenolol being that mine is borderline most of the time, and high sometimes even on the dosage I'm taking.

Second question is: I sometimes experience panic attacks and take 1mg Clonazapam daily for this. Lately I have had periods where I feel dizzy, almost to the point of passing out. Is this a panic attack (I usually have more than one symptom)? This usually happens when I am under alot of stress at work or am emotionally distressed.Yesterday morning I woke up feeling dizzy, but felt fine after I sat down on the bed and took a few deep breaths. Could this be related to arrythmias? Whenever I've had arrythmia's in the past I've always felt them.
I am 33yrs old, 6ft, 163pds, have no family history of heart problems except for my grandfather who had a heart attack at 65, but had a drinking problem. I've worn a holter monitor showing only one instance of sinus tacchacardia. Had a negative MRI scan of the chest. Negative stress test, negative stress echo (mild mitral regurgitation, mild thickening of mitral valves) and normal ECG's (about 15).I also have a slight murmer. The doctor said I'm in good shape but I worry about the blood pressure. It sometimes shoots up to 150/95, but then stabilizes at 130/78. Should I consider blood pressure medication? Of course I am only asking your advice and will consult my doctor.
Thankyou for your help. This site helps many people and I know you all work very hard.
Chris T.
Related Discussions
Avatar_n_tn
|DEar Chris,

Atenolol lowers blood pressure and heart rate by blocking receptors that will increase heart rate and blood pressure.  As far as the addition of a blood pressure medication, I would suggest that you talk with your internist and ask them these questions.  You amy want to consider ambulatory blood pressure monitoring to determine how much your BP fluctuates in a day.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank